Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 20, 2012, 3:04 AM MST for 4 counties in Wyoming. It took effect at Jan 21, 2012, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 3:04 AM MST (10:04 UTC)
- In effect from
- Jan 21, 2012, 12:00 AM MST
- Expired
- Jan 20, 2012, 3:05 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS75 KCYS 201004 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 304 AM MST FRI JAN 20 2012 ...WEST WINDS WILL REMAIN STRONG AND GUSTY FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS MORNING... .A LARGE DIFFERENCE IN SURFACE PRESSURE COMBINED WITH FAST WINDS ALOFT WILL PRODUCE STRONG AND GUSTY WEST WINDS FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING EARLY THIS MORNING. THE WINDS WILL DIMINISH THROUGHOUT THE DAY...BUT INCREASE ONCE AGAIN TONIGHT AND SATURDAY AS A PACIFIC COLD FRONT APPROACHES FROM THE WEST. WYZ106-110-116-117-202215- /O.NEW.KCYS.HW.A.0006.120121T0700Z-120121T2200Z/ /O.CON.KCYS.HW.W.0003.000000T0000Z-120120T1200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 304 AM MST FRI JAN 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH 5 AM MST EARLY THIS MORNING. * WINDS...SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH THROUGH EARLY THIS MORNING. * IMPACTS...THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN MILEPOSTS 265 AND 275...AS WELL AS ALONG INTERSTATE 25 BETWEEN MILEPOSTS 2 AND 9...AND MILEPOSTS 67 AND 72 DUE TO THE STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES ARE URGED NOT TRAVEL THESE STRETCHES OF ROAD DURING THE HIGH WIND WARNING. STRONG WINDS WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
2 follow-up statements
963 WWUS75 KCYS 201209 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MST FRI JAN 20 2012 ...GUSTY WEST WINDS FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING...BECOMING VERY STRONG AND GUSTY LATER TONIGHT AND SATURDAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE COMBINED WITH FAST WINDS ALOFT WILL PRODUCE GUSTY WEST WINDS FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING. THE WINDS WILL DIMINISH SOMEWHAT THIS AFTERNOON...BUT INCREASE ONCE AGAIN TONIGHT AND SATURDAY AS A PACIFIC COLD FRONT APPROACHES FROM THE WEST. WYZ106-110-116-117-210000- /O.EXP.KCYS.HW.W.0003.000000T0000Z-120120T1200Z/ /O.CON.KCYS.HW.A.0006.120121T0700Z-120121T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 509 AM MST FRI JAN 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. * TIMING...WINDS WILL BECOME VERY STRONG AND GUSTY LATER TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. AREAS MOST SUSCEPTIBLE TO THE STRONG CROSS WINDS ARE INTERSTATE 80 BETWEEN MILEPOSTS 265 AND 275... AND INTERSTATE 25 BETWEEN MILEPOSTS 2 AND 9...AND 67 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
463 WWUS75 KCYS 202205 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 305 PM MST FRI JAN 20 2012 ...GUSTY WEST WINDS THIS EVENING WILL BECOME VERY STRONG LATER TONIGHT AND SATURDAY... .A LARGE SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE GUSTY WEST WINDS FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT AND INTO SATURDAY. THE WINDS WILL DIMINISH SOMEWHAT SATURDAY NIGHT...BUT INCREASE ONCE AGAIN ON SUNDAY AS A PACIFIC COLD FRONT MOVES ACROSS THE AREA FROM THE WEST. WYZ110-202315- /O.CAN.KCYS.HW.A.0006.120121T0700Z-120121T2200Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 305 PM MST FRI JAN 20 2012 ...HIGH WIND WATCH IS NO LONGER IN EFFECT... HIGH WINDS ARE STILL EXPECTED AROUND ARLINGTON AND ELK MOUNTAIN. HOWEVER...THE COMBINATION OF STRONG WINDS AND FALLING SNOW WILL CREATE WINTER STORM CONDITIONS ACROSS THE AREA. PLEASE SEE THE WINTER STORM WARNING FOR MORE INFORMATION. $$ WYZ106-116-117-211200- /O.UPG.KCYS.HW.A.0006.120121T0700Z-120121T2200Z/ /O.NEW.KCYS.HW.W.0004.120121T0700Z-120121T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 305 PM MST FRI JAN 20 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME VERY STRONG AND GUSTY LATER TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. AREAS MOST SUSCEPTIBLE TO THE STRONG CROSS WINDS ARE INTERSTATE 80 BETWEEN MILEPOSTS 320 AND 350...AND INTERSTATE 25 BETWEEN MILEPOSTS 2 AND 9...AND 67 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ TT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 19, 10:25 PM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 19, 10:25 PM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MST THU JAN 19 2012
.AVIATION...06Z TAF ISSUANCE...
MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW WILL CONTINUE OVER CARBON
COUNTY THROUGH FRIDAY MORNING. THE SIERRA MADRE AND SNOWY RANGES WILL
BE OBSCURED THROUGH FRIDAY. IN ADDITION...AREAS OF MVFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP OVER THE NORTHERN NEBRASKA PANHANDLE
AFTER 10Z AND CONTINUE THROUGH 18Z. THIS INCLUDES THE AIRPORT AT
KCDR. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED OVER THE CWA
THROUGH SATURDAY MORNING.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 55 KNOTS THROUGH 18Z FRIDAY
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. THIS INCLUDES THE
SOUTHERN LARAMIE RANGE...KBRX AND KARL. OVER THE REST OF SOUTHEAST
WYOMING...WESTERLY WINDS WILL GUST AS HIGH AS 40 KNOTS THROUGH THAT
TIME.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 942 PM MST THU JAN 19 2012/...
.DISCUSSION...
THE MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE NEAR TERM CONTINUE TO
BE TEMPERATURES AND PRECIPITATION CHANCES AS A STRONG UPPER-LEVEL
IMPULSE TRAVERSES THE REGION. AT THE SURFACE...A PRONOUNCED FRONTAL
ZONE REMAINS NEARLY STATIONARY ACROSS PORTIONS OF EASTERN WYOMING
AND THE WESTERN NEBRASKA PANHANDLE. TEMPERATURE TRENDS ON THE COOL
SIDE OF THE BOUNDARY OVER NEBRASKA REMAIN UNCERTAIN. TEMPERATURES
SEEM UNLIKELY TO FALL TOO RAPIDLY GIVEN EXTENSIVE MID-LEVEL CLOUD
COVER AND RELATIVELY WARM TEMPERATURES ALOFT. SINGLE DIGIT LOWS ARE
STILL EXPECTED OVER OUR NORTHERN PANHANDLE ZONES AS ANOTHER COLD
FRONT MOVES SOUTHWEST INTO THE REGION.
THE NEXT CONCERN IS THE POTENTIAL FOR SNOW OVER THE SNOWY
AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID FRIDAY MORNING. A
STRONG 110+ KT JET STREAK WILL ACCOMPANY THE NEXT UPPER-LEVEL
IMPULSE POISED TO AFFECT THE REGION AFTER MIDNIGHT...OFFERING
FAVORABLE DYNAMIC SUPPORT ALONG WITH DEEP MOIST/WESTERLY UPSLOPE
FLOW. THE MAIN LIMITING FACTOR FOR SIGNIFICANT SNOW AMOUNTS WILL BE
THE SPEED OF THE SYSTEM...BUT IT SEEMS TO BE A REASONABLE ASSUMPTION
TO EXPECT TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ACROSS THESE
ZONES...ESPECIALLY OVER WEST FACING SLOPES. WEST WINDS AT 25 TO 35
MPH AND GUSTS AS HIGH AS 55 MPH WILL ALSO PROMOTE SIGNIFICANT
BLOWING AND DRIFTING SNOW. WITH THAT IN MIND...WE HAVE ISSUED A
WINTER WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE MOUNTAIN
RANGES THROUGH 18Z FRIDAY.
OTHERWISE...THE GOING FORECAST LOOKS GOOD WITH ONLY MINOR CHANGES
REQUIRED. WE RESTRICTED THE STRONGEST WINDS TO THE LARAMIE MOUNTAINS
AND EXPANDED MID-LEVEL CLOUD COVER ACROSS THE WESTERN NEBRASKA
PANHANDLE. NO CHANGES WERE MADE TO THE ONGOING HIGH WIND WARNING FOR
OUR WIND PRONE AREAS.
HAMMER/WEILAND
&&
AVIATION...00Z TAF ISSUANCE...
A SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM NORTH
CENTRAL WYOMING...SOUTHEASTWARD ACROSS THE WESTERN NEBRASKA
PANHANDLE THROUGH TONIGHT. LIGHT WINDS ARE EXPECTED TO PERSIST AHEAD
OF THE FRONT OVER THE PLAINS...THOUGH GUSTS AS HIGH AS 25 TO 35 KTS
WILL REMAIN POSSIBLE OVER THE HIGHER ELEVATIONS. MID-LEVEL CLOUD
COVER WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION AS MOIST
WESTERLY FLOW INTERACTS WITH WEST-FACING SLOPES. A FEW SNOW SHOWERS
COULD OCCUR AS WELL...PRIMARILY OVER CARBON COUNTY. VFR CONDITIONS
WILL BE COMMON ACROSS MOST AREAS...BUT PERIODS OF MVFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED AT KRWL AND SURROUNDING AREAS AFTER 04Z
FRIDAY.
PREVIOUS DISCUSSION... / ISSUED AT 244 PM MST THU JAN 19 2012 /
SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...WINDS ACROSS
SOUTHEAST WYOMING HAVE STARTED TO SLOWLY DIMINISH EARLY THIS
AFTERNOON...SO WILL LIKELY CANCEL PORTIONS OF THE HIGH WIND
WARNING OUTSIDE OF THE WIND PRONE AREAS IN THE NEXT HOUR OR TWO.
CHEYENNE AIRPORT OBSERVED WIND GUSTS AROUND 70 MPH EARLIER...BUT
HAVE LOWERED CONSIDERABLY IN THE LAST HOUR. WHITAKER IS STILL
REPORTING GUSTS OF 61 MPH AT 2 PM...SO WILL KEEP THE WARNING GOING
FOR ANOTHER HOUR.
FOR TONIGHT...MODELS SHOW AN UPPER LEVEL DISTURBANCE MOVING
EASTWARD ACROSS THE CENTRAL ROCKIES. STRONG WINDS WILL CONTINUE
OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING WHERE A HIGH WIND
WARNING WILL REMAIN IN EFFECT UNTIL EARLY FRIDAY MORNING.
CANCELLED THE WINTER STORM WARNING FOR THE MOUNTAINS THAT WAS IN
EFFECT THROUGH TONIGHT...SINCE SNOTEL OBSERVATIONS ESTIMATES ONLY
SHOW AN INCH OR TWO OF SNOW LAST NIGHT. 4 TO 7 INCHES OF SNOW IS
POSSIBLE ACROSS THE SIERRA MADRE RANGE TONIGHT...BUT DECIDED NOT
TO ISSUE A WINTER WEATHER ADVISORY SINCE MODEL QPF HAS BEEN ON THE
HIGH SIDE THE LAST FEW DAYS COMPARED TO OBSERVATIONS. ARCTIC COLD
FRONT WHICH HAS STALLED ACROSS THE HIGH PLAINS NEAR THE
WYOMING/NEBRASKA BORDER HAS DRIFTED EASTWARD THIS AFTERNOON INTO
NEBRASKA WITH SIDNEY NOW AROUND 50 DEGREES AND A SOUTH WIND.
CHADRON AND ALLIANCE ARE STILL IN THE LOW TO MIDDLE 20S THIS
AFTERNOON AS THE FRONT WILL STRUGGLE TO PUSH EAST OF CHADRON
TONIGHT. DAWES AND NORTHERN SIOUX COUNTY WILL LIKELY REMAIN IN THE
ARCTIC AIRMASS TONIGHT...ALTHOUGH THE REST OF THE AREA WILL LIKELY
SEE STEADY OR WARMING TEMPERATURES THROUGH TONIGHT.
ARCTIC COLD FRONT WILL THEN NUDGE SOUTHWEST ONCE AGAIN ON
FRIDAY...BEHIND THE UPPER LEVEL DISTURBANCE WHICH WILL PUSH ACROSS
THE AREA TONIGHT. EXPECT THIS FRONT TO PUSH A LITTLE FURTHER
WEST...STRETCHING FROM DOUGLAS TO TORRINGTON...TO SIDNEY NEBRASKA
WITH HIGHS REMAINING IN THE 20S OR LOW TO MIDDLE 30S. WITH AN
ARCTIC SURFACE HIGH ACROSS THE PLAINS...EXPECT WINDS TO BE 15 TO 25
KNOTS LIGHTER ON FRIDAY AND SHIFT INTO THE NORTH OR NORTHWEST BY
THE AFTERNOON. THE FRONT WILL QUICKLY PUSH EAST OF THE AREA FRIDAY
NIGHT AND SATURDAY AHEAD OF THE NEXT PACIFIC COLD FRONT AND
ASSOCIATED UPPER LEVEL TROUGH. THIS SYSTEM WILL LIKELY BRING
ANOTHER PERIOD OF STRONG WINDS TO PORTIONS OF SOUTHEAST WYOMING ON
SATURDAY ALONG WITH A BETTER CHANCE OF ACCUMULATING
SNOW...ESPECIALLY ACROSS THE MOUNTAINS AND VALLEYS WEST OF THE
LARAMIE RANGE. TEMPERATURES WILL REMAIN MILD WEST OF THE ARCTIC
FRONT...WITH HIGHS IN THE 40S AND 50S. INCREASED POP OVER 50
PERCENT WEST OF I25 ON SATURDAY FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS POSSIBLE.
LONG TERM...SUNDAY THROUGH THURSDAY...
NO BIG CHANGES SEEN OVERALL WITH A FAIRLY PROGRESSIVE PATTERN ACROSS
THE REGION. A COUPLE OF SHORTWAVES WILL AFFECT THE AREA...ONE ON
SUNDAY AND THE NEXT DUE TUESDAY. THE SUNDAY SYSTEM LOOKS THE BEST
FOR SPREADING A LITTLE PRECIPITATION ACROSS THE PLAINS WITH ECMWF
MORE ROBUST THAN THE GFS. HAVE SHADED IN SOME POPS MAINLY OVER THE
PANHANDLE FOR NOW AND WILL SEE IF LATER SOLUTIONS WARRANT HIGHER
POPS. OTHERWISE SNOW SHOWERS WILL CONTINUE FROM TIME TO TIME OVER
THE HIGHER MTNS AS SURGES OF INCREASED MOISTURE AND IMPULSES IN THE
WESTERLY FLOW INTERACT OROGRAPHICALLY. TEMPERATURES WILL TURN
COOLER SUNDAY THEN WARM AGAIN A BIT MONDAY BEFORE NEXT PACIFIC FRONT
TRIMS TEMPERATURES AGAIN TUESDAY. IN BETWEEN SHORT UPPER RIDGING
WILL PASS ACROSS. THERE WILL ALSO BE WINDY PERIODS IN ASSOCIATION
WITH THESE SYSTEMS BUT NOT LOOKING NEARLY AS WIDESPREAD AS RECENT.
FAST SEMI-ZONAL FLOW WILL PERSIST ACROSS THE NORTHEAST PACIFIC INTO
THE NORTHERN PART OF THE COUNTRY THROUGH AT LEAST MUCH OF NEST
WEEK. THIS WILL KEEP BITTERLY COLD ARCTIC AIR BOTTLED UP OVER
CANADA WITH NO HINT OF INTRUSION INTO THIS AREA FOR SOME TIME STILL.
FIRE WEATHER...NO FIRE WEATHER CONCERNS ACROSS THE AREA. STRONG
WINDS WILL CONTINUE OVER SOUTHEAST WYOMING THROUGH FRIDAY
MORNING...ESPECIALLY IN THE WIND PRONE AREAS OF ARLINGTON/BORDEAUX
AND THE SOUTH LARAMIE RANGE. HOWEVER...AFTERNOON RELATIVE HUMIDITY
VALUES WILL GENERALLY BE ABOVE 30 PERCENT. EXPECT A DECREASE IN
WINDS AFTER FRIDAY MORNING AS THE SURFACE PRESSURE GRADIENT
WEAKENS...ALTHOUGH WINDS WILL INCREASE ONCE AGAIN ON SATURDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING AHEAD OF A PACIFIC COLD FRONT. &&
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM FRIDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
WINTER WEATHER ADVISORY UNTIL 11 AM FRIDAY FOR WYZ112-WYZ114.
NE...NONE.
&&
UPDATE...HAMMER/WEILAND
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...REHazardous weather outlook, Jan 19, 9:10 PM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 910 PM MST THU JAN 19 2012 WYZ101>119-201130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 910 PM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WINDS WILL CONTINUE ACROSS SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE TONIGHT. WIND GUSTS WILL BE AS HIGH AS 65 MPH TONIGHT OVER THE SOUTHERN LARAMIE RANGE...BETWEEN CHUGWATER AND WHEATLAND AND THE ARLINGTON AND MEDICINE BOW AREAS. A HIGH WIND WARNING IS IN EFFECT FOR THOSE AREAS TONIGHT. PERIODS OF SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES TONIGHT. THREE TO SIX INCHES OF NEW SNOW ARE POSSIBLE OVER THOSE MOUNTAINS TONIGHT. THE SNOW AND STRONG WINDS IN OPEN AREAS WILL CREATE BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SIERRA MADRE AND SNOWY RANGES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES ON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW WILL BE POSSIBLE. THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 11 AM FRIDAY MORNING. OTHERWISE...WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH ON FRIDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. ANOTHER STORM SYSTEM WILL MOVE INTO SOUTHEAST WYOMING ON SATURDAY NIGHT THROUGH SUNDAY WITH SNOW EXPECTED IN THE SIERRA MADRE AND SNOWY RANGES. SNOWFALL AMOUNTS ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 910 PM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jan 20, 1:07 AM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
01/20/2012 M66.00 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 53 MPH.
1255 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/20/2012 M70.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 46 MPH.
&&
MJAMSKILocal storm report, Jan 20, 1:29 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M59 MPH LARAMIE WY ASOS
SUSTAINED WIND 41 MPH.
&&
MJAMSKILocal storm report, Jan 20, 2:00 AM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
01/20/2012 M65 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 51 MPH.
&&
MJAMSKISpecial weather statement, Jan 20, 2:11 AM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 211 AM MST FRI JAN 20 2012 WYZ118-201215- CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 211 AM MST FRI JAN 20 2012 ...STRONG WINDS WILL AFFECT THE CHEYENNE AREA OVERNIGHT... STRONG WEST WINDS WILL FREQUENTLY GUST AS HIGH AS 55 MPH THROUGHOUT THE CHEYENNE AREA OVERNIGHT. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH BY SUNRISE. JAMSKI
Local storm report, Jan 20, 2:42 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M62 MPH LARAMIE WY ASOS
&&
RUBINLocal storm report, Jan 20, 2:52 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M63 MPH LARAMIE WY ASOS
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:11 PM MST | Winter Weather Advisory | CYS | Albany, Carbon | 14 hr |
| Jan 20, 3:05 AM MST | Winter Storm Watch | CYS | Albany, Carbon | 12 hr |
| Jan 20, 3:05 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 26 hr |
| Jan 20, 3:13 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 42 hr |
| Jan 20, 3:13 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Platte | 42 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.